Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 68, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2012, 2:33 PM CST for Clay County, Lowndes County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 2:33 PM CST (20:33 UTC)
- Expired
- Mar 2, 2012, 3:14 PM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 34 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
327
WUUS54 KJAN 022033
SVRJAN
MSC025-087-022130-
/O.NEW.KJAN.SV.W.0068.120302T2033Z-120302T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
* UNTIL 330 PM CST
* AT 233 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TIBBEE MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAVERLY BY 245 PM CST...
COLUMBUS AFB AND COLUMBUS BY 250 PM CST...
STEENS AND KOLOLA SPRINGS BY 255 PM CST...
CALEDONIA BY 300 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.
&&
LAT...LON 3350 8827 3348 8829 3339 8866 3342 8867
3356 8867 3367 8846 3367 8843 3370 8840
3369 8837 3375 8832 3375 8825 3370 8824
TIME...MOT...LOC 2033Z 244DEG 36KT 3351 8860
$$
BYB2 follow-up statements
455
WWUS54 KJAN 022053
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CST FRI MAR 2 2012
MSC025-022103-
/O.CAN.KJAN.SV.W.0068.000000T0000Z-120302T2130Z/
CLAY MS-
253 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3350 8827 3348 8829 3352 8855 3355 8852
3352 8847 3358 8849 3360 8847 3362 8851
3365 8851 3370 8840 3369 8837 3375 8832
3375 8825
TIME...MOT...LOC 2053Z 244DEG 36KT 3358 8838
$$
MSC087-022130-
/O.CON.KJAN.SV.W.0068.000000T0000Z-120302T2130Z/
LOWNDES MS-
253 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR NORTHEASTERN LOWNDES COUNTY...
AT 253 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STEENS MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CALEDONIA BY 300 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.
&&
LAT...LON 3350 8827 3348 8829 3352 8855 3355 8852
3352 8847 3358 8849 3360 8847 3362 8851
3365 8851 3370 8840 3369 8837 3375 8832
3375 8825
TIME...MOT...LOC 2053Z 244DEG 36KT 3358 8838
$$
BYB549
WWUS54 KJAN 022114 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CST FRI MAR 2 2012
MSC087-022125-
/O.CAN.KJAN.SV.W.0068.000000T0000Z-120302T2130Z/
LOWNDES MS-
314 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOWNDES COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI.
LAT...LON 3350 8827 3348 8829 3352 8855 3355 8852
3352 8847 3358 8849 3360 8847 3362 8851
3365 8851 3370 8840 3369 8837 3375 8832
3375 8825
TIME...MOT...LOC 2115Z 244DEG 36KT 3366 8813
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:25 PM CST, 8 minutes earlier.
Area forecast discussion, Mar 2, 2:25 PM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CST FRI MAR 2 2012
...SIGNIFICANT SEVERE WEATHER EXPECTED LATER TODAY INTO TONIGHT...
.MESOSCALE UPDATE...
STRONG TO SEVERE THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE LAST
HOUR ACROSS SOUTHEAST ARKANSAS INTO WEST CENTRAL LOUISIANA JUST
AHEAD OF THE COLD FRONT. EXPECT THIS ACTIVITY TO CONTINUE TO
INTENSIFY IN COVERAGE AND INTENSITY AS UPPER LEVEL ASCENT...CLEARLY
VISIBLE ON WATER VAPOR IMAGERY...OVERSPREADS THE REGION OVER THE NEXT
FEW HOURS. AREA ALSO HAS FAVORABLE THERMODYNAMIC/SHEAR COMBO WITH
EFFECTIVE DEEP SHEAR OF 50 TO 60 KT AND SBCAPE NEAR 2000 J/KG. THIS
ACTIVITY WILL CONTINUE TO SHIFT E AHEAD OF FRONT AND AFFECT THE
ARKLAMISS DELTA REGION THIS AFTERNOON WITH LARGE HAIL AND DAMAGING
WINDS. EXPECT THAT THE TORNADO RISK IS LOWER IN THIS AREA AS LOW
LEVEL WINDS HAVE ALREADY VEERED AROUND...HENCE WE HAVE A SEVERE
THUNDERSTORM WATCH VERSUS A TORNADO WATCH FOR THIS AREA.
FARTHER EAST...STRONG TO SEVERE STORMS HAVE DEVELOPING N/NE OF KJAN
IN THE NEW TORNADO WATCH AREA. CURRENTLY THIS AREA IS NOT QUITE AS
FAVORABLE FROM A THERMODYNAMIC SENSE...AS AN AREA OF LOWER LOW LEVEL
MOISTURE HAS RESULTED IN DEWPOINTS DOWN AROUND 60F AND SBCAPE VALUES
ONLY AROUND 1000 J/KG. HOWEVER...LOW LEVEL SHEAR IS MUCH MORE
FAVORABLE AND WILL LIKELY REMAIN THAT WAY FOR SEVERAL MORE HOURS AS
PRESSURE FALLS MOVING INTO THE AREA KEEP LOW LEVEL FLOW FROM VEERING
AS MUCH AS AREAS FARTHER WEST. BETTER LOW LEVEL MOISTURE IS
CURRENTLY SURGING INTO THE REGION FROM THE SOUTH...AND EXPECT THAT
CONDITIONS WILL BECOME INCREASINGLY CONDUCIVE FOR STRONG/SEVERE
STORMS ACROSS THE CENTRAL AND EASTERN PARTS OF THE REGION. RUC
FORECAST SOUNDINGS MAINTAIN FAVORABLE SHEAR PROFILE FOR TORNADIC
STORMS OVER EAST CENTRAL REGIONS THROUGH ABOUT 03Z...AND EXPECT THAT
AREAS EAST OF I-55 WILL BE THE AREAS THAT HAVE THE GREATEST TORNADO
POTENTIAL AS STORMS CONTINUE TO INCREASE AHEAD OF FRONT IN UNCAPPED
WARM SECTOR. THIS IS ALSO SUPPORTED BY 4KM SPC WRF WHICH SHOWS BEST
SUPERCELLS WITH STRONG UPDRAFT HELICITY OVER EAST CENTRAL AREAS
BETWEEN 22Z AND 03Z. FARTHER WEST...INCREASING WIND POTENTIAL WILL
LIKELY BE OBSERVED WITH MIXED MODE OF BOWS AND SUPERCELLS...ALONG
WITH LARGE HAIL UP TO GOLF BALL SIZED WITH MOST INTENSE CORES. /AEG/
&&
./PREVIOUS DISCUSSION ISSUED AT 1031 AM CST FRI MAR 2 2012/
WE ARE OFF TO A RATHER WARM AND WINDY START THIS MORNING. TEMPS ARE
ALREADY INTO THE MIDDLE 70S AS OF 16Z. VISIBLE SATELLITE SHOWS THAT
MOST OF THE LOW CLOUDS FROM THIS MORNING HAVE ALREADY DISSIPATED
ACROSS MOST OF THE CWA...WHICH WILL ONLY AID IN SURFACE HEATING
THROUGH THE DAYTIME. ALSO APPARENT WAS A PREFRONTAL BOUNDARY THAT
PRESENTLY EXTENDS FROM AROUND EUPORA TO YAZOO CITY TO AROUND MONROE
LA. THIS EXTENDS FARTHER NORTHEAST INTO THE TN VALLEY AREA...WHERE
ACTIVE CONVECTION IS ALREADY ONGOING.
SOME RECENT HIGH-RES MODEL RUNS SHOW ACTIVITY DEVELOPING A BIT
EARLIER IN THE DAY THAN PREVIOUS ANTICIPATED...IN THE SAME AREA OF
THE AFOREMENTIONED BOUNDARY. IF THIS DOES TAKE PLACE...THIS IS
POTENTIALLY TROUBLING...AS INSTABILITY WILL LIKELY BE GREATER DUE TO
THE TIME OF DAY. AND MODELS ARE INDICATING BETTER HELICITY IN THIS
AREA THAN ALONG THE ACTUAL FRONT. FORECAST SOUNDINGS SHOW LITTLE IN
THE WAY OF A CAP DURING THIS TIME FRAME...AND MODIFIED 12Z KJAN
SOUNDING INDICATES THE SAME. THERE IS STILL SOME UNCERTAINTY...
THOUGH AS TO WHETHER THIS DEVELOPMENT WILL OCCUR. THE 12Z NAM STILL
DID NOT SHOW MUCH DEVELOPMENT UNTIL LATER ON IN THE AFTERNOON. THE
HRRR...WHICH IS SHOWING EARLIER DEVELOPMENT...WAS OVERLY AGGRESSIVE
WITH DEVELOPMENT EARLIER THIS MORNING. NEVERTHELESS BELIEVE IT WOULD
BE PRUDENT TO BUMP UP POPS EARLIER THIS AFTERNOON...MAINLY AFTER
19Z. WILL ALSO ADD SEVERE WORDING DURING THIS TIME FRAME. IF SEVERE
STORMS DO DEVELOP DURING THIS TIME PERIOD...TORNADOES WILL BE A
GREATER THREAT THAN THEY WOULD BE LATER IN THE DAY WITH ANY ACTIVITY
ALONG THE COLD FRONT.
STILL ALSO EXPECTING ADDITIONAL DEVELOPMENT LATER INTO THE EVENING
AND ALONG THE COLD FRONT TONIGHT...SO AREAS TO THE NW OF THE
PREFRONTAL BOUNDARY STILL HAVE A THREAT OF SEVERE WEATHER LATER ON.
WIND ADVISORY REMAINS IN EFFECT FOR THE ARKLAMISS DELTA. WINDS ARE
ALREADY GUSTING OVER 30 KNOTS IN THIS AREA...AND SEE NO REASON TO
MAKE CHANGES TO THIS. UPDATED HOURLY GRIDS TO ADJUST TO CURRENT OBS
TRENDS. UPDATED PRODUCTS WILL BE TRANSMITTED SHORTLY. /DL/
&&
.AVIATION...MVFR CIG PLAGUING THE REGION ARE XPCTD TO GO VFR 16-18Z
W/VFR CONDS PERSISTING THRU THE AFTN. SEVERE TSRA WILL BEGIN TO
DEVELOP GENERALLY ALONG A STF TO VKS LINE SOMETIME BETWEEN
19-21Z...WITH THE LINE ADVANCING TO THE SE THRU THE AFTN/EVENING AND
INTO TONIGHT. A FEW SEVERE TSRA MAY DEVELOP OUT AHEAD OF THE MAIN
LINE THIS AFTN AS WELL/MOVING TO THE EAST NORTHEAST. SFC WINDS WILL
BE QUITE GUSTY THRU THE AFTN TODAY...ESPECIALLY UP IN THE DELTA
WHERE GUSTS TO 35 OR 40KTS WILL BE PSBL. SFC WINDS WILL DROP OFF
THIS EVENING...BUT WILL BECOME NORTHERLY AND GUSTY LATER TONIGHT
AFTER THE COLD FRONT PASSES. /BK/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR MSZ018-019-
025>027-034>036-040>042.
LA...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR LAZ007>009.
AR...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ARZ074-075.
&&
AEG/DL/BK/28/CMEHazardous weather outlook, Mar 2, 11:50 AM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1150 AM CST FRI MAR 2 2012 LAZ007>009-015-016-023>026-MSZ026>033-036>061-031800- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- 1150 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND SATURDAY A SIGNIFICANT SEVERE WEATHER EPISODE IS EXPECTED THIS AFTERNOON AND TONIGHT...WITH THE MOST INTENSE STORMS CAPABLE OF PRODUCING HAIL TO GOLF BALL SIZE...DAMAGING WINDS TO 75 MPH...AND TORNADOES. SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BY MID TO LATE AFTERNOON...PARTICUARLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THESE STORMS WILL SHIFT EAST ACROSS THE REMAINDER OF THE AREA THIS EVENING IN A FEW WAVES OF ACTIVITY...POTENTIALLY PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. AN ENHANCED RISK OF TORNADOES...INCLUDING THE POSSIBILITY OF A STRONG TORNADO...WILL EXIST GENERALLY EAST OF INTERSTATE 55. THE GREATEST TORNADO RISK WILL LIKELY OCCUR BETWEEN 4 AND 9 PM. IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. ARZ074-075-MSZ018-019-025-034-035-031800- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- 1150 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND SATURDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...PRIMARILY BETWEEN 3 PM AND 7 PM. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WINDS TO 70 MPH WITH ANY SEVERE STORMS THAT DEVELOP. A TORNADO IS POSSIBLE WITH THE MOST INTENSE OF ANY STORMS. THE THREAT OF SEVERE WEATHER WILL END BY EARLY EVENING AS A COLD FRONT PASSES THROUGH THE AREA. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...STRONG WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL OCCUR THIS AFTERNOON AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. MSZ062>066-072>074-031800- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 1150 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING BY LATE AFTERNOON AND EARLY THIS EVENING...AND WILL CONTINUE INTO THE NIGHTTIME HOURS. THE THREAT OF SEVERE STORMS WILL CONTINUE UNTIL A COLD FRONT PASSES THROUGH THE AREA LATE TONIGHT. IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 08
In the hours before
Special weather statement, Mar 2, 12:52 PM CST, 1 hour 41 minutes before
MSZ028-032-037-021920-
ATTALA MS-MONTGOMERY MS-CHOCTAW MS-
1252 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1252 PM CST FRI MAR 2 2012
...INTENSIFYING STORM GETTING READY TO MOVE INTO SOUTHEAST
MONTGOMERY COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF POPLAR CREEK AT
1252 PM CST...MOVING NORTHEAST AT 40 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN CHOCTAW...SOUTHEASTERN MONTGOMERY AND NORTH
CENTRAL ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3345 8915 3315 8959 3326 8972 3329 8970
3329 8965 3336 8965 3347 8951 3346 8950
3346 8938 3352 8927 3352 8923
TIME...MOT...LOC 1852Z 228DEG 33KT 3328 8958
BYBSpecial weather statement, Mar 2, 1:17 PM CST, 1 hour 16 minutes before
ARZ074-022000-
ASHLEY AR-
117 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CST FRI MAR 2 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 17 MILES WEST OF OLD MILO AT 117 PM
CST...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3321 9214 3322 9209 3323 9210 3328 9204
3331 9198 3334 9200 3337 9197 3339 9199
3341 9195 3339 9172 3326 9165 3311 9213
3315 9211 3317 9214
TIME...MOT...LOC 1917Z 246DEG 26KT 3321 9216
JASpecial weather statement, Mar 2, 1:27 PM CST, 1 hour 6 minutes before
MSZ029-030-022000-
WEBSTER MS-CLAY MS-
127 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CST FRI MAR 2 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF EUPORA AT 128 PM
CST...MOVING NORTHEAST AT 45 MPH.
PEOPLE IN NORTHWESTERN CLAY AND EASTERN WEBSTER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3378 8871 3375 8871 3356 8900 3356 8909
3353 8909 3353 8919 3351 8929 3356 8934
3375 8910 3374 8904 3376 8903 3376 8894
3382 8893 3382 8874
TIME...MOT...LOC 1928Z 229DEG 41KT 3355 8918
BYBSpecial weather statement, Mar 2, 1:30 PM CST, 1 hour 3 minutes before
MSZ026-027-022000-
GRENADA MS-CARROLL MS-
130 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CST FRI MAR 2 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TEOC AT 131 PM CST...MOVING
NORTHEAST AT 30 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN CARROLL AND WESTERN GRENADA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3373 8971 3345 9008 3347 9010 3364 9011
3365 9010 3368 9013 3383 8996 3383 8993
3386 8993 3389 8991
TIME...MOT...LOC 1931Z 225DEG 25KT 3358 9008
BYBSpecial weather statement, Mar 2, 1:41 PM CST, 52 minutes before
ARZ074-075-022010-
ASHLEY AR-CHICOT AR-
141 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CST FRI MAR 2 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF OLD MILO AT 141 PM
CST...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN CHICOT AND ASHLEY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3338 9197 3339 9147 3357 9145 3357 9135
3352 9131 3352 9126 3357 9124 3351 9118
3344 9123 3345 9117 3350 9117 3347 9112
3341 9121 3338 9117 3345 9109 3342 9106
3334 9114 3310 9178 3309 9214
TIME...MOT...LOC 1941Z 248DEG 35KT 3330 9181
JASpecial weather statement, Mar 2, 1:42 PM CST, 51 minutes before
MSZ032-033-037-038-022010- ATTALA MS-WINSTON MS-OKTIBBEHA MS-CHOCTAW MS- 142 PM CST FRI MAR 2 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 142 PM CST FRI MAR 2 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 16 MILES SOUTHWEST OF ACKERMAN AT 142 PM CST...MOVING NORTHEAST AT 40 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN CHOCTAW...SOUTHWESTERN OKTIBBEHA... NORTHWESTERN WINSTON AND NORTHEASTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3345 8900 3325 8887 3304 8940 3320 8950 TIME...MOT...LOC 1942Z 242DEG 34KT 3316 8935 BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:18 AM CST | Wind Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 13 hr |
| Mar 2, 12:52 PM CST | Special Weather Statement | JAN | Choctaw | 28 min |
| Mar 2, 1:27 PM CST | Special Weather Statement | JAN | Clay | 33 min |
| Mar 2, 1:30 PM CST | Special Weather Statement | JAN | Grenada | 30 min |
| Mar 2, 1:42 PM CST | Special Weather Statement | JAN | Choctaw | 28 min |
| Mar 2, 1:56 PM CST | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 33 min |
| Mar 2, 2:06 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 39 min |
| Mar 2, 2:29 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 61 min |
| Mar 2, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 31 min |
| Mar 2, 2:56 PM CST | Tornado Warning | JAN | Lowndes | 18 min |
| Mar 2, 3:05 PM CST | Special Weather Statement | JAN | Sunflower | 30 min |
| Mar 2, 3:25 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 65 min |
| Mar 2, 3:36 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower, Washington | 42 min |
| Mar 2, 3:54 PM CST | Special Weather Statement | JAN | Washington | 31 min |
| Mar 2, 4:07 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 53 min |
| Mar 2, 4:14 PM CST | Special Weather Statement | JAN | Marion | 31 min |
| Mar 2, 4:20 PM CST | Special Weather Statement | JAN | Lawrence | 30 min |
| Mar 2, 4:21 PM CST | Special Weather Statement | JAN | Jasper, Lauderdale | 44 min |
| Mar 2, 4:32 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 58 min |
| Mar 2, 4:41 PM CST | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 34 min |
| Mar 2, 4:55 PM CST | Special Weather Statement | JAN | Jones | 30 min |
| Mar 2, 5:02 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 44 min |
| Mar 2, 5:10 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 35 min |
| Mar 2, 5:11 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 34 min |
| Mar 2, 5:12 PM CST | Severe Thunderstorm Warning | JAN | Clay, Webster | 33 min |
| Mar 2, 5:19 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 41 min |
| Mar 2, 5:22 PM CST | Tornado Warning | JAN | Covington | 23 min |
| Mar 2, 5:38 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys | 67 min |
| Mar 2, 5:43 PM CST | Tornado Warning | JAN | Marion | 27 min |
| Mar 2, 5:58 PM CST | Severe Thunderstorm Warning | JAN | Clay, Webster | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.